Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Lê modules and traces


Author: David B. Massey
Journal: Proc. Amer. Math. Soc. 134 (2006), 2049-2060
MSC (2000): Primary 32B15, 32C35, 32C18, 32B10
DOI: https://doi.org/10.1090/S0002-9939-06-08208-6
Published electronically: January 5, 2006
MathSciNet review: 2215774
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show how some of our recent results clarify the relationship between the Lê numbers and the cohomology of the Milnor fiber of a non-isolated hypersurface singularity. The Lê numbers are actually the ranks of the free Abelian groups--the Lê modules--appearing in a complex whose cohomology is that of the Milnor fiber. Moreover, the Milnor monodromy acts on the Lê module complex, and we describe the traces of these monodromy actions in terms of the topology of the critical locus.


References [Enhancements On Off] (What's this?)

  • 1. A'Campo, N.,
    Le nombre de Lefschetz d'une monodromie.
    Proc. Kon. Ned. Akad. Wet., Series A, 76:113-118, 1973. MR 0320364 (47:8903)
  • 2. Clemens, C. H.,
    Picard-Lefschetz theorem for families of non-singular algebraic varieties acquiring ordinary singularities.
    Trans. AMS, 136:93-108, 1969. MR 0233814 (38:2135)
  • 3. Dimca, A.,
    Sheaves in Topology.
    Universitext. Springer-Verlag, 2004. MR 2050072
  • 4. Grothendieck, A.,
    Séminaire de Géométrie Algébrique (SGA VII-1), volume 288 of Lect. Notes. Math.
    Springer-Verlag, 1972.
    Résumé des premiers exposés de A. Grothendieck, rédigé par P. Deligne.
  • 5. Hamm, H. and Lê, D. T.,
    Un théorème de Zariski du type de Lefschetz.
    Ann. Sci. Éc. Norm. Sup., 6 (series 4):317-366, 1973. MR 0401755 (53:5582)
  • 6. Landman, A.,
    On Picard-Lefschetz Transformation for algebraic manifolds acquiring general singularities.
    Trans. AMS, 181:89-126, 1973. MR 0344248 (49:8987)
  • 7. Lê, D. T.,
    Calcul du Nombre de Cycles Evanouissants d'une Hypersurface Complexe.
    Ann. Inst. Fourier, Grenoble, 23:261-270, 1973. MR 0330501 (48:8838)
  • 8. Lê, D. T.,
    The Geometry of the Monodromy Theorem.
    In C. P. Ramanujam - a tribute, Tata Institute, pages 157-173. Springer-Verlag, 1978. MR 0541020 (80i:32031)
  • 9. Lê, D. T. and Massey, D.,
    Hypersurface Singularities and the Swing.
    preprint, 2005.
  • 10. Massey, D.,
    Lê Cycles and Hypersurface Singularities, volume 1615 of Lecture Notes in Math.
    Springer-Verlag, 1995. MR 1441075 (98h:32061)
  • 11. Massey, D.,
    Singularities and Enriched Cycles.
    Pacific J. Math., 215, no. 1:35-84, 2004. MR 2060494 (2005f:32052)
  • 12. Sabbah, C.,
    Proximité évanescente.
    Compos. Math., 62:283-328, 1987. MR 0901394 (90a:32014)
  • 13. Siersma, D.,
    Isolated line singularities.
    Proc. Symp. Pure Math., 35, part 2, Arcata Singularities Conf.:485-496, 1983. MR 0713274 (85d:32017)
  • 14. Siersma, D.,
    Variation mappings on singularities with a $ 1$-dimensional critical locus.
    Topology, 30:445-469, 1991. MR 1113689 (92e:32022)
  • 15. Teissier, B.,
    Cycles évanescents, sections planes et conditions de Whitney.
    Astérisque, 7-8:285-362, 1973. MR 0374482 (51:10682)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 32B15, 32C35, 32C18, 32B10

Retrieve articles in all journals with MSC (2000): 32B15, 32C35, 32C18, 32B10


Additional Information

David B. Massey
Affiliation: Department of Mathematics, Northeastern University, Boston, Massachusetts 02115

DOI: https://doi.org/10.1090/S0002-9939-06-08208-6
Keywords: L\^e modules, L\^e numbers, L\^e cycles, monodromy, Milnor fiber, vanishing cycles
Received by editor(s): October 12, 2004
Received by editor(s) in revised form: February 13, 2005
Published electronically: January 5, 2006
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society